I have atrophy after injections to my upper lip to reduce scar tissue, and it left a divot. Is it permanent? (Photo)

I have had a series of injections to my upper lip to reduce scar tissue over a period of time. The last injection was done a month ago and now there is a divot on that area of my lip. Will this reverse itself in time? I'm not sure what my doctor used for the injections..he originally told me the substance would NOT cause atrophy

Doctor Answers 2

Lip atrophy after IIT

I would apply Plato's Scar Serum followed by HA fillers to help reduce the indentation. Some of the atrophy may resolve. 

Best, 

Dr. Karamanoukian

Los Angeles


Los Angeles Plastic Surgeon
4.8 out of 5 stars 94 reviews

Injections for scar

Steroid injections are commonly used to to reduce scars but one of the side effects is atrophy, or thinning of the skin, which can leave a divot.  It is temporary but may last a few months.  If it persists, a small amount of filler can be used to plump the area.

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 21 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.